Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Dec 22, 2018, 1:17 AM EST for Monmouth County, New Jersey. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2018, 1:17 AM EST (06:17 UTC)
- Expired
- Dec 22, 2018, 1:45 AM EST
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monmouth County, NJ
The radar
The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 1:22 AM EST | HAIL 0.25 | Howell, NJ | PEA SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS81 KPHI 220617
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
117 AM EST SAT DEC 22 2018
NJZ012>014-020-220645-
Eastern Monmouth-Ocean-Western Monmouth-Middlesex-
117 AM EST SAT DEC 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OCEAN...
SOUTHEASTERN MIDDLESEX AND MONMOUTH COUNTIES...
At 116 AM EST, a strong thunderstorm was located over Vista Center,
or 16 miles northwest of Toms River, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 30 mph are possible with this
storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
This storm will be near...
Manalapan and Freewood Acres around 120 AM EST.
Howell, Farmingdale, Adelphia and West Freehold around 125 AM EST.
East Freehold, Collingwood Park and Yorketown around 130 AM EST.
Marlboro, Robertsville and Morganville around 135 AM EST.
Tinton Falls, Holmdel, Matawan and Lincroft around 140 AM EST.
Middletown and Red Bank around 145 AM EST.
Other locations impacted by this storm include West Long Branch,
Wanamassa, Strathmore, Eatontown, Deal, Oakhurst, Oceanport, Little
Silver, Shrewsbury and Englishtown.
LAT...LON 4026 7398 4003 7428 4013 7449 4046 7427
4037 7406 4035 7407 4037 7405 4035 7401
4032 7404 4032 7403 4033 7401 4033 7397
TIME...MOT...LOC 0616Z 213DEG 37KT 4015 7433
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 21, 11:43 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 21, 11:43 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1143 PM EST Fri Dec 21 2018
.SYNOPSIS...
Low pressure centered across eastern New York will lift into
Quebec Canada overnight. An associated cold front will cross
the region early Saturday morning, then high pressure builds
south of the region through Sunday. A weak clipper system passes
through the region Sunday night, followed by a weaker system
Tuesday night. High pressure returns for the middle of next
week. Another storm system looks to affect the East Coast by the
end of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A late evening mesoanalysis showed an axis of 250 J/KG of
MUCAPE across the area. There was a lightning strike detected
earlier in Delaware, and some stronger cores developing in the
Lehigh Valley could produce a lightning strike or two. There is
a strong short wave moving through on the east side of a large
upper-level trough. Increasing ascent combined with weak
instability should result in some uptick in the showers for a
time. Given the isolated and sporadic lightning potential,
thunder was not added to the forecast.
Otherwise, strengthening low pressure becoming more centered in
eastern New York will lift northward into Quebec Canada well
before daybreak. An associated cold front moves through our
region during the very early morning hours.
The sky is expected to remain mostly cloudy overnight.
Temperatures are forecast to drop into the 40s in the wake of
the cold front.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
On Saturday, the low pressure over Canada will continue to move
northeast and away from our region as a ridge of surface high
pressure begins to build in from the west. No precip is
expected, and altho some clouds may linger in the morning, a
general clearing trend is expected by afternoon. With cold
advection behind the front, temperatures will struggle to rise
more than a couple of degrees during the day. A fairly strong
pressure gradient and downward mixing of momentum will result in
gusty NW winds during the day.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Low pressure over eastern Canada continues to lift to the north
and east Saturday night. Meanwhile, high pressure centered
south of the region will slowly build east. Winds diminish in
the evening, and become nearly light and variable late, and
skies clear out. This sets up decent radiational cooling
conditions, and lows will drop into the 20s in outlying areas,
and in the low 30s in the urban corridor and in Delmarva. Quiet
conditions continue into Sunday with highs in the 40s.
Weak clipper system passes through the region Sunday
night/early Monday morning. Moisture will be limited, so
expecting less than 1/10" liquid QPF with this system. There may
be some ptype issues with it, depending on when the system
passes through. For now, looks like all snow for southern
Poconos and far NW NJ, and a rain/snow mix moving south from
northern NJ/Lehigh Valley down into the Delaware Valley and much
of southern NJ as night progresses and temperatures fall off.
Not much snow accumulation, generally less than an inch in
higher elevations of the southern Poconos, and not much
elsewhere. Lingering Lake Effect snow bands will develop over
western NY and western PA and light snow associated with these
bands may continue into Carbon and Monroe counties through
Monday afternoon. Otherwise, high pressure builds in from the
west behind the departing clipper for the rest of Christmas Eve
and Christmas Day. Highs generally in the 30s to low 40s on
Monday, and a few degrees cooler than that on Tuesday as CAA
filters into the region.
Another weak clipper system passes through Tuesday night.
Latest 12z guidance seems to have minimal QPF associated with
it. GFS is dry, and the ECMWF has only a few hundredths of an
inch of liquid QPF. CMC-GDPS also dry. Will not carry PoPs
Tuesday night, but will have scattered flurries with its
passage.
Elongated high pressure builds into the Northeast for the
midweek period. Conditions will be dry through Wednesday and
likely into much of the day Thursday. High pressure moves
offshore on Thursday.
The next storm system digs through the nation during this time.
Warm front lifts north through the region sometime Thursday
night. There are some model differences. 12z operational GFS is
faster than the 12z ECMWF and the 12z CMC- GDPS. Will cut back
on PoPs from model guidance, generally running with slight
chance/low chance late Thursday. PoPs then ramp up for Thursday
and Friday as low pressure passes north of the region.
Based on latest temperature guidance, think snow or a rain/snow
mix for the northern half of the forecast area, gradually
becoming all rain throughout as the day progresses on Friday.
Stay tuned.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Overnight...A cold front is forecast to reach RDG/ABE around
07Z, PHL/PNE/ILG and TTN about 08Z, and MIV/ACY around 09Z.
Until the front arrives, ceilings will vary between mainly MVFR
and VFR. There will be some showers around, and a few isolated
lightning strikes cannot be ruled out. After the front moves
through, all ceilings improve to VFR. South to southwest winds
5-10 knots, becoming west around 10 knots with gusts to near 20
knots in the wake of the cold front.
Saturday...VFR with decreasing clouds in the afternoon. West-
northwest winds 15-20 knots with gusts up to 30 knots.
OUTLOOK...
Saturday night...VFR. W-NW winds diminishing to less than 5 kt.
Sunday...VFR. SW winds 5-10 kt.
Sunday night through Monday morning...Scattered rain and/or
snow showers with brief sub-VFR conditions. SW winds 5-10 kt.
Monday afternoon through Wednesday...Generally VFR. NW winds
15-20 kt with gusts up to 30 kt on Monday, becoming NW 5-10 kt.
Scattered flurries possible Tuesday night.
&&
.MARINE...
South winds are running around 20 kt this evening, and seas
remain elevated and a SCA continues in effect for all forecast
waters. Winds tonight will shift gradually to SSW and then
sharply to the west early Saturday morning. Gale force gusts are
expected to develop over the waters for several hours during
the day and thus a gale warning has been issued for Saturday.
Seas will also remain elevated in the 5 to 10 ft range over the
coastal waters.
OUTLOOK...
Saturday night through Sunday...SCA conditions continue. 25-30
kt gusts diminish Saturday night, then elevated seas continue
through Sunday.
Sunday night...Sub-SCA conditions.
Monday through Monday night...SCA conditions.
Tuesday through Wednesday...Sub-SCA conditions.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EST Saturday for ANZ430-431-
450>455.
Gale Warning from 6 AM to 6 PM EST Saturday for ANZ430-431-
450>455.
&&
Synopsis...MPS
Near Term...Gorse/Iovino
Short Term...AMC
Long Term...MPS
Aviation...Gorse/Iovino/MPS
Marine...AMC/MPSHazardous weather outlook, Dec 21, 6:46 PM EST, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 646 PM EST Fri Dec 21 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-230000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 646 PM EST Fri Dec 21 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-230000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 646 PM EST Fri Dec 21 2018 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Dec 22, 12:27 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1227 AM EST SAT DEC 22 2018
NJZ018>020-022-027-PAZ106-220600-
Northwestern Burlington-Camden-Ocean-Atlantic-Southeastern
Burlington-Lower Bucks-
1227 AM EST SAT DEC 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
ATLANTIC...WEST CENTRAL OCEAN...CENTRAL CAMDEN...BURLINGTON AND
SOUTHEASTERN BUCKS COUNTIES...
At 1226 AM EST, radar indicated strong thunderstorms were located
along a line extending from Ashland to near Batsto. Movement was
northeast at 35 mph.
Wind gusts up to 30 mph and pea to dime size hail are occuring with
this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Camden, Gloucester City, Cherry Hill, Bensalem, Evesham, Mount
Laurel, Willingboro, Voorhees, Medford, Lindenwold, Hammonton,
Lumberton, Florence, Bellmawr, Burlington, Bristol, Mount Holly,
Riverside, Berlin and Palmyra.
LAT...LON 3959 7461 3989 7511 4002 7501 4005 7498
4006 7498 4008 7496 4010 7496 4019 7489
3989 7434
TIME...MOT...LOC 0526Z 203DEG 31KT 3987 7502 3968 7466
RobertsonSpecial weather statement, Dec 22, 12:29 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1229 AM EST SAT DEC 22 2018
NJZ001-007-PAZ055-062-220600-
Sussex-Warren-Monroe-Northampton-
1229 AM EST SAT DEC 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUSSEX...
NORTHWESTERN WARREN...NORTHEASTERN MONROE AND NORTHEASTERN
NORTHAMPTON COUNTIES...
At 1229 AM EST, a strong thunderstorm was located over Werry Lake, or
15 miles west of Newton, moving northeast at 40 mph.
Locations impacted include...
Port Jervis, Montague, East Stroudsburg, Blairstown, Sussex, Hope,
Branchville, High Point, Henryville, Werry Lake, Millbrook, Delaware
Water Gap, Alpine Mountain, Pellettown, Crandon Lakes, Hainesville,
Flatbrookville, Analomink, Five Points and Columbia.
Wind gusts up to 30 mph and pea to dime size hail are occuring with
this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
LAT...LON 4128 7452 4085 7504 4107 7531 4125 7520
4125 7513 4115 7515 4114 7509 4108 7503
4109 7500 4116 7490 4128 7484 4135 7475
4136 7469
TIME...MOT...LOC 0529Z 210DEG 36KT 4108 7505
RobertsonLocal storm report, Dec 22, 12:50 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 AM EST SAT DEC 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL LUMBERTON 39.98N 74.80W
12/22/2018 M0.75 INCH BURLINGTON NJ TRAINED SPOTTER
1228 AM HAIL EVESHAM TWP 39.89N 74.91W
12/22/2018 M0.25 INCH BURLINGTON NJ PUBLIC
&&
GORSELocal storm report, Dec 22, 12:54 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1254 AM EST SAT DEC 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL LUMBERTON 39.98N 74.80W
12/22/2018 M0.75 INCH BURLINGTON NJ TRAINED SPOTTER
1228 AM HAIL EVESHAM TWP 39.89N 74.91W
12/22/2018 M0.25 INCH BURLINGTON NJ PUBLIC
1222 AM HAIL LINDENWOLD 39.82N 74.97W
12/22/2018 M0.25 INCH CAMDEN NJ TRAINED SPOTTER
&&
GORSESpecial weather statement, Dec 22, 12:57 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1257 AM EST SAT DEC 22 2018
NJZ012-013-019-020-027-220630-
Northwestern Burlington-Ocean-Western Monmouth-Middlesex-Southeastern
Burlington-
1257 AM EST SAT DEC 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OCEAN...
NORTHEASTERN BURLINGTON...SOUTH CENTRAL MIDDLESEX AND SOUTHWESTERN
MONMOUTH COUNTIES...
At 1257 AM EST, a strong thunderstorm was located near Woodruff, or
16 miles west of Toms River, moving northeast at 40 mph.
Locations impacted include...
Toms River, Lakewood, Jackson, Howell, Manalapan, Presidential Lakes
Estates, Lakehurst, Roosevelt, Wrightstown, Allenwood, Six Flags
Theme Park, Cedar Glen West, Jacksons Mills, West Freehold,
Cassville, Adelphia, Clarksburg, Vista Center, Woodruff and Holiday
City-Berkeley.
Wind gusts up to 30 mph and pea to dime size hail are occuring with
this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
LAT...LON 3983 7442 4000 7469 4023 7452 4024 7448
4027 7448 4032 7445 4014 7409
TIME...MOT...LOC 0557Z 212DEG 35KT 4000 7448
RobertsonSpecial weather statement, Dec 22, 1:17 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
117 AM EST SAT DEC 22 2018
NJZ012>014-020-220645-
Eastern Monmouth-Ocean-Western Monmouth-Middlesex-
117 AM EST SAT DEC 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL OCEAN...
SOUTHEASTERN MIDDLESEX AND MONMOUTH COUNTIES...
At 116 AM EST, a strong thunderstorm was located over Vista Center,
or 16 miles northwest of Toms River, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 30 mph are possible with this
storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
This storm will be near...
Manalapan and Freewood Acres around 120 AM EST.
Howell, Farmingdale, Adelphia and West Freehold around 125 AM EST.
East Freehold, Collingwood Park and Yorketown around 130 AM EST.
Marlboro, Robertsville and Morganville around 135 AM EST.
Tinton Falls, Holmdel, Matawan and Lincroft around 140 AM EST.
Middletown and Red Bank around 145 AM EST.
Other locations impacted by this storm include West Long Branch,
Wanamassa, Strathmore, Eatontown, Deal, Oakhurst, Oceanport, Little
Silver, Shrewsbury and Englishtown.
LAT...LON 4026 7398 4003 7428 4013 7449 4046 7427
4037 7406 4035 7407 4037 7405 4035 7401
4032 7404 4032 7403 4033 7401 4033 7397
TIME...MOT...LOC 0616Z 213DEG 37KT 4015 7433
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 12:27 AM EST | Special Weather Statement | PHI | Burlington, Camden | 33 min |
| Dec 22, 12:29 AM EST | Special Weather Statement | PHI | Sussex | 31 min |
| Dec 22, 12:57 AM EST | Special Weather Statement | PHI | Ocean | 33 min |
| Dec 22, 1:23 AM EST | River Flood Warning | PHI | Morris, Passaic | 13 hr |
| Dec 22, 1:38 AM EST | Special Weather Statement | PHI | Monmouth | 22 min |
| Dec 22, 6:04 PM EST | Small Craft Advisory | PHI | 12 hr |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.